Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Can raised CRP be the cause of severe joint pain after quitting smoke, rashes and lack of concentration?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3582 Questions
Question
Severe Joint Pain, Rashes & Fatigue I'm an IT consultant who spends 10-12 hours with a laptop since last 6 years (No exercise). I quit smoking in Feb - 2013 suddenly (from 1 pack a day to zero). I gained weight (6-7 kg) & since then I started daily exercise (mostly aerobics & yoga) until I observed severe pain in my joints (especially knees & shoulders). I've 3 years of martial-arts/yoga background. Initially I thought it's normal as I just started exercising after 5 years and expected the pain to eventually go away. However, the pain continued and after few days I started getting itchy rashes (similar to hives) in my chest arms, thighs, belly. I started observing that I get these rashes more after bath or exercise (sweat). These rashes are more prominent in skin folds but I also got them in non-skin folds as-well. I've experimented by changing detergent/soap/hot & cold-water/food habit..nothing helped. I also started feeling extremely sleepy and lost motivation and concentration on work. My memory also got affected. My vision also got cloudy/blurred and I got a glass . I had to stop exercising as I felt extremely weak after exercising and severe joint pain. I've been taking a multivitamin and protein supplement everyday since last few years as I was thin and my daily food did not contain much vegetables. I went to doctors and got my blood test done. The only thing identified in the report is raised CRP level . The doctors prescribed jointace, collagen, vitamin d3, gabapentin & hifenacP for few days. I continued it but did not see much improvement. The doctors did not prescribe anything for the fatigue and rashes. I started digging symptoms online and read that it could be an autoimmune disorder. For rashes, initially I found that this might be due to abnormal histamine level/release and inflammation (confirmed by raised CRP level in my blood report). I tried both gen1/2 antihistamine (benadryl/cetrizine) but that made me even more drowsy so I did not continue them. I also found that the rashes look similar to hives & mold allergy. My house do not have proper ventilation and I also saw very little mold in few wet walls in my house. I confirmed with my other family members and they said they also got itchy rashes which goes away by it self in few minutes. This rashes are similar to mine but they do not get as much as I do. Which made me think it might be related to my immune system as I also got joint pain & fatigue. One other thing I noticed that if I scratch or apply pressure to my arm/knees I can see red patches/scratch mark which stays for a while. The fatigue increased and became so bad that I could not even show interest in basic tasks. I doubled my multivitamin capsule (revital/supractiv which contains Gensing) which helped a little but not much. I desperately searched online again and found modafinil ( used for narcolepsy). I read about the side effects & reactions and started with very low dose (10 mg) and gradually increased as I got none of the serious side effects. I'm aware that self-medication could be XXXXXXX but modafinil is the only thing which helped with the fatigue & motivation (My job demands focus and analytical thinking ), although I'm not taking it everyday. I'm good for few hours when I'm on it but the rashes & joint pain remains. I've started mild exercise again since last 30 days. The pain/rashes still do not go away. I feel tired after exercise and the joint pain increases. The fatigue/sleepiness comes back if I'm off modafinil. I don't want to develop a dependency/tolerance on any stimulant. I year back I was very active and focused and now this condition is driving me crazy. It is affecting my work and I'm seeking urgent expert guidance to diagnose and cure this as soon as possible. Currently I'm on the following medication: Multivitamin (1 cap) daily Collagen (10.2 g) daily JointAce (1 cap) daily Vitamin D3 - 1000iu daily Omega 3 fatty acid - 2 caps daily Modafinil 50mg - alternate days WheyProtien - alternate days Similar Rash Images: WWW.WWWW.WW WWW.WWWW.WW My questions: Looking at the symptoms, could it be autoimmune disorder ? Is quitting smoking related to this ? (i.e. Hyperthyroidism) Could it be related to arthritis ? (RA factor was normal in the report though ) I don't want pain killers or stimulants to suppress the symptoms. To find the root cause, where should I start ? Raised CRP level is an indication of inflammation. How do I find out what's causing it ? I did the blood test in May 2013. What further tests are required for proper diagnosis ? Which specialist should I consult with ? i.e. Dermatologist, Immunologist or Orthopedic ?
Posted Wed, 4 Dec 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Raju A.T 30 hours later
Brief Answer: Answers are belo Detailed Answer: Hi, Thanks for your query. Looking at the symptoms, could it be autoimmune disorder ? --No, It doesn't seem to be an autoimmune condition. I strongly suspect the deficiency of Vit D being the lone cause for joint problem. Is quitting smoking related to this ? (i.e. Hyperthyroidism) -- No. Could it be related to arthritis ? (RA factor was normal in the report though ) -- No, it could be nutritional or calcium deficient arthritis secondary to low Vit D. I don't want pain killers or stimulants to suppress the symptoms. To find the root cause, where should I start ? --Repeat the Vit D3 estimation test. If you have already got it done. Raised CRP level is an indication of inflammation. How do I find out what's causing it ? --Raised CRP can be seen in any condition which is presenting with pain. It is not a specific indicator. I did the blood test in May 2013. What further tests are required for proper diagnosis ? -- Vit D analysis and IgE estimation for the rashes. Which specialist should I consult with ? i.e. Dermatologist, Immunologist or Orthopedic ? -- First consult a Immunologist to rule out any autoimmune diseases then you can proceed to Orthopedics and dermatologist. Regards,
Above answer was peer-reviewed by
 
Follow-up: Can raised CRP be the cause of severe joint pain after quitting smoke, rashes and lack of concentration? 12 hours later
Hello XXXXXXX Thanks for the answer. I've consulted an immunologist and I'll get all the recommended tests tomorrow and get back with the reports. Based on the results we'll further discuss the possible treatment options. Regards, XXXXX
 
 
Answered by Dr. Raju A.T 7 hours later
Brief Answer: Sure Detailed Answer: Will be waiting for the reports. Regards,
Above answer was peer-reviewed by
 
Follow-up: Can raised CRP be the cause of severe joint pain after quitting smoke, rashes and lack of concentration? 38 hours later
Hello XXXXXXX I've uploaded the reports. Please find attached and suggest the next plan of action.
 
 
Answered by Dr. Raju A.T 2 days later
Brief Answer: Reports are normal Detailed Answer: Hi, Sorry for the delay in my response. I have gone through the reports. The reports are in normal range. Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor